Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 20 de 48
Filter
11.
Clin Exp Dermatol ; 47(3): 573-577, 2022 Mar.
Article in English | MEDLINE | ID: covidwho-1504590

ABSTRACT

Favipiravir (FVP) has been used for treatment of COVID-19 in many countries. We analysed the incidence of FVP-induced cutaneous adverse reactions (CARs) in patients infected with COVID-19 who were hospitalized at Bamrasnaradura Infectious Diseases Institute, a principal centre of emerging infectious disease in Thailand, and who presented with cutaneous eruption following FVP prescription. We identified five cases of FVP-induced CARs: two patients with maculopapular rash, two with urticarial rash, and one with Stevens-Johnson syndrome. The median interval between FVP treatment and rash occurrence was 7 days and the mean duration of the rash was 5 days. This report highlights that FVP can induce CARs, particularly eruptions, in COVID-19-infected patients. Clinicians should be aware of this possible drug-related allergy, and it should be excluded as a cause of rash during FVP treatment of COVID-19.


Subject(s)
Amides/adverse effects , Antiviral Agents/adverse effects , Drug Eruptions/etiology , Pyrazines/adverse effects , Urticaria/chemically induced , Adult , Amides/administration & dosage , Antiviral Agents/administration & dosage , COVID-19/drug therapy , Female , Humans , Middle Aged , Pyrazines/administration & dosage , Young Adult
13.
Clin Exp Dermatol ; 47(1): 153-155, 2022 Jan.
Article in English | MEDLINE | ID: covidwho-1447926

ABSTRACT

We present an interesting and novel case of a de novo generalized pustular psoriasis following administration of first dose of Oxford-AstraZeneca COVID-19 vaccine in a patient with no pre-existing psoriasis or any previous dermatological issue.


Subject(s)
COVID-19/prevention & control , Drug Eruptions/etiology , Psoriasis/chemically induced , Aged , Female , Humans , Psoriasis/drug therapy , SARS-CoV-2
14.
J Med Virol ; 93(10): 5756-5767, 2021 Oct.
Article in English | MEDLINE | ID: covidwho-1432444

ABSTRACT

Coronavirus disease 2019 (COVID-19) caused by severe acute respiratory syndrome coronavirus-2 (SARS-CoV-2) has become a significant health problem globally. The virus has spread widely and become a global pandemic. The pathophysiology for SARS-CoV-2 has not been explained clearly. It has been associated with several multiorgan symptoms, among which its dermatological manifestations are of great interest. Primarily, there has been no report of skin features among COVID-19 patients. Nevertheless, recently there have been several reports regarding COVID-19 patients who presented with cutaneous manifestations. In the current review, we focus on the various cutaneous manifestations of COVID-19 infection.


Subject(s)
COVID-19/complications , Skin Diseases/etiology , COVID-19/drug therapy , Dermatitis, Occupational/diagnosis , Dermatitis, Occupational/etiology , Dermatitis, Occupational/pathology , Dermatitis, Occupational/therapy , Diagnosis, Differential , Drug Eruptions/diagnosis , Drug Eruptions/etiology , Drug Eruptions/pathology , Drug Eruptions/therapy , Humans , Personal Protective Equipment/adverse effects , SARS-CoV-2 , Skin Diseases/diagnosis , Skin Diseases/pathology , Skin Diseases/therapy
15.
Clin Exp Dermatol ; 47(1): 161-163, 2022 Jan.
Article in English | MEDLINE | ID: covidwho-1406545

ABSTRACT

Evidence is accumulating that COVID-19 vaccines might induce or exacerbate autoimmune rheumatic diseases. The currently available COVID-19 vaccines include mRNA and recombinant adenoviral vector vaccines, both encoding SARS-CoV-2 spike protein production as the primary target for neutralizing antibodies. We report a case of subacute cutaneous lupus erythematosus (SCLE) following mRNA vaccination with the Pfizer mRNA vaccine BNT162b2, and summarize the current literature on CLE occurring after COVID-19 vaccination.


Subject(s)
/adverse effects , COVID-19/prevention & control , Drug Eruptions/etiology , Lupus Erythematosus, Cutaneous/chemically induced , /adverse effects , Aged , Humans , Male , SARS-CoV-2 , Vaccination/adverse effects
17.
Clin Exp Dermatol ; 47(1): 175-176, 2022 Jan.
Article in English | MEDLINE | ID: covidwho-1358570

ABSTRACT

This is a case of symmetrical drug-related intertriginous and flexural exanthema-like eruption following ChAdOx1 nCoV-19 (AstraZeneca-Oxford) vaccination. Investigations, including repeated skin swabs, ruled out an infectious cause. He was subsequently treated with oral prednisolone, which led to a resolution of his symptoms.


Subject(s)
COVID-19/prevention & control , Drug Eruptions/etiology , Exanthema/chemically induced , Intertrigo/chemically induced , Humans , Male , Middle Aged , SARS-CoV-2 , Vaccination/adverse effects
19.
Clin Exp Dermatol ; 47(1): 188-190, 2022 Jan.
Article in English | MEDLINE | ID: covidwho-1352459

ABSTRACT

We describe a case of a pityriasis rubra pilaris (PRP)-like eruption occurring following administration of the Pfizer-Biontech mRNA COVID-19 vaccine, with worsening of the condition following the second dose. To our knowledge, this is the first reported case of a PRP-like eruption as a cutaneous adverse event of the Pfizer-Biontech mRNA COVID-19 vaccine.


Subject(s)
/adverse effects , COVID-19/prevention & control , Drug Eruptions/etiology , Pityriasis Rubra Pilaris/chemically induced , Drug Eruptions/pathology , Humans , Male , Middle Aged , Pityriasis Rubra Pilaris/pathology , SARS-CoV-2
20.
BMJ Case Rep ; 14(8)2021 Aug 03.
Article in English | MEDLINE | ID: covidwho-1341314

ABSTRACT

An 87-year-old man with a history of osteoarthritis presented with worsening knee pain. He was prescribed acetaminophen with codeine. A few days later, he developed a rash on his right buttock and proximal thigh, similar to a rash he experienced in the past when he took over-the-counter (OTC) acetamenophen and an unknown lozenge to treat a presumed viral illness. A fixed drug eruption (FDE) was diagnosed and the patient was asked to avoid Tylenol and other OTC lozenges. Tylenol was entered as an allergy in the electronic medical records. However, since Tylenol, not acetaminophen was listed in the allergy profile, the order for acetaminophen and codeine did not generate an alert for the prescribing physician. Additionally, the dispensing pharmacist did not question the prescribing physician and the patient, unaware that acetaminophen in the pain medication is the same drug as Tylenol, took it and developed recurrent FDE.


Subject(s)
Acetaminophen , Drug Eruptions , Acetaminophen/adverse effects , Aged, 80 and over , Codeine/adverse effects , Drug Eruptions/etiology , Humans , Male , Nonprescription Drugs , Pain
SELECTION OF CITATIONS
SEARCH DETAIL